Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Intense agitation, memory loss after medically induced coma for blood loss during aorta aneurysm. Is it due to medicines or brain damage?

My mother in law was put in a medically induced coma for losing a lot of blood during her arota aneurysm surgery after 5 days woke up but is very agitated. We are not sure if this is from the meds or if she had some brain damage from loss of blood to brain. She recognises family but does not remember why she is in the hospital. Can the doctors do a test to determine if any brain damage has occurred?
Asked On : Sun, 30 Sep 2012
Answers:  1 Views:  325
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Dear friend, welcome to HCM!

It is a complex issue and answer will depend on many things and findings.
Interruption of blood supply to the brain during Aortic cross clamping during aneurysm surgery may cause ischaemic brain injury.

An MRI of the brain (if safe to do and feasible) can show if there is any structural damage.

Residual sedation can also cause some dementia.
It is best to be guided by the treating doctors about the cause as this a complex phenomenon and they are the best judge for her.
Take care and please keep me informed of your progress.
Good Luck!
I hope to have answered your query satisfactorily.
Thank you!
Answered: Sun, 30 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor